Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A note on the coincidence of some random functions


Author: George H. Weiss
Journal: Quart. Appl. Math. 14 (1956), 103-107
MSC: Primary 60.0X
DOI: https://doi.org/10.1090/qam/77026
MathSciNet review: 77026
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: This paper deals with a system capable of randomly attaining two states ``on'' and ``off". For convenience this system is pictured as a pulse train. The question is, what is the expected amount of time that $ n$ of such systems are in the same state simultaneously. The answer is shown to depend on the probability of a system being in a given state at a specified time. A formal solution for the Laplace transform of this probability is given.


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 60.0X

Retrieve articles in all journals with MSC: 60.0X


Additional Information

DOI: https://doi.org/10.1090/qam/77026
Article copyright: © Copyright 1956 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website